Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

June 8, 2021Cheyenne County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jun 8, 2021, 11:49 PM MDT for Cheyenne County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 11:49 PM MDT (05:49 UTC)
Expired
Jun 9, 2021, 12:15 AM MDT
In force
26 min
Issued by
NWS Cheyenne, WY

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 124 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 5.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
424 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
3769 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

626 
WWUS85 KCYS 090549
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
1149 PM MDT Tue Jun 8 2021
 
NEZ054-055-090615-
Kimball NE-Cheyenne NE-
1149 PM MDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE AND
SOUTHEASTERN KIMBALL COUNTIES UNTIL 1215 AM MDT...

At 1148 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Dix, or 12 miles southeast of Kimball, moving
northeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Sidney, Potter, Dix, Gurley, Colton, Brownson, Lorenzo and Sidney
Airport.

This includes Interstate 80 in Nebraska between mile markers 26 and
65.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4106 10366 4133 10350 4133 10285 4100 10285
      4100 10341
TIME...MOT...LOC 0548Z 206DEG 7KT 4111 10348 

$$

Brothers

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 8, 5:13 PM MDT, 6 hours 36 minutes earlier.

Area forecast discussion, Jun 8, 5:13 PM MDT, 6 hours 36 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
513 PM MDT Tue Jun 8 2021

.SHORT TERM...(Tonight - Thursday Night)
Issued at 227 PM MDT Tue Jun 8 2021

A very strong cap remains evident across much of southeast Wyoming
and the western Nebraska Panhandle this afternoon w/ quite limited
cumulus development thus far. We should start to see an increasing
low-level cumulus field in the next couple of hours as we approach
our convective temperatures, but w/ upwards of 50 J/kg MLCIN still
present the likelihood of afternoon initiation appears low. HRRR &
other high-resolution guidance have continued to suggest some more
robust development between 00 and 02z along the lee trough/dryline
or roughly along I-25. Deep layer vertical shear is very modest at
around 20 knots over most of the area, but area forecast soundings
show appreciable low-level directional shear which would suggest a
good possibility of upscale growth into a linear system across the
western NE Panhandle during the mid/late evening. Substantial low-
level mixing has occurred today w/ dew points falling to around 50
F although some 60s still linger over our far eastern zones. CAPEs
in excess of 2000 J/kg will support a large & damaging hail threat
with any discrete storms. Otherwise, extremely steep low/mid level
lapse rates and large boundary layer T/Td spreads, along w/ DCAPEs
of 1500-2000 J/kg will support a threat for damaging straight line
winds with the eventual MCS. Lingering outflow from Mondays storms
could locally enhance low-level shear & contribute to a chance for
an isolated tornado if the quality of moisture is sufficient. This
is especially true along a Wheatland-Sidney line.

A brief period of upper-level ridging should limit chances for any
storms on Wednesday, but the next chance for strong/severe thunder
storms will arrive Thursday as a vigorous short wave ejects north-
northeast across the Great Basin. Increasingly difluent flow aloft
should overspread the area, leading to an eroding cap & initiation
by late afternoon. Timing will be crucial here w/ regard to severe
potential, but very steep mid-level lapse rates & dew points 55-65
deg F may contribute to CAPE in excess of 3000 J/kg to the east of
the lee trough/dryline while 0-6 km shear should be very strong at
35-45+ knots. All modes of severe weather would be possible. Would
not be surprised if the current Day 3 SLGT is expanded further S &
W in later updates.

.LONG TERM...(Friday through Monday)
Issued at 345 AM MDT Tue Jun 8 2021

Shortwave trough quickly exits northeast of the CWA by Friday morning,
followed by an expanding upper ridge over much of the CONUS through
early next week. Large scale subsidence and lack of moisture will
preclude convective precipitation through the long term. Near normal
temperatures Friday will warm to above normal with 80s and 90s this
weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 507 PM MDT Tue Jun 8 2021

VFR conditions across all terminals this evening with chances of
thunderstorms at KCYS and all Nebraska panhandle TAF sites. Clouds
will begin building in in the next few hours with thunderstorms
beginning at KCYS around 00Z and moving eastward into the Nebraska
panhandle through the night. Conditions should clear in the
Nebraska panhandle between 8Z and 10Z, then depending on if the
skies clear and the leftover moisture from the thunderstorms
there's a possibility for patchy fog, but confidence is currently
low for the fog.

&&

.FIRE WEATHER...
Issued at 330 AM MDT Tue Jun 8 2021

Elevated to critical humidities and winds are expected west of the
Laramie Range, with non-critical humidities and winds along and east
of the Laramie Range through the end of the week. Fuels remain green,
but may become more favorable for rapid fire growth west of the Laramie
Range by the end of the week. Widely scattered showers and thunderstorms
will develop this afternoon and evening along and east of Interstate
25, and over the Nebraska Panhandle Thursday evening.

&&

.HYDROLOGY...
Issued at 330 AM MDT Tue Jun 8 2021

Mild to warm temperatures will contribute to mountain snowmelt runoff
and elevated stream/river levels, especially across southeast Wyoming.
No sites are forecast to rise to minor flood stage, however with the
diurnal rise and fall, it is possible waters may approach action stage
later this week. With the lack of measurable precipitation west of the
Laramie Range, the risk for rain on snowmelt will be negligible.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...CLH
LONG TERM...MAJ
AVIATION...LK
FIRE WEATHER...MAJ
HYDROLOGY...MAJ
Hazardous weather outlook, Jun 8, 4:13 AM MDT, 19 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
413 AM MDT Tue Jun 8 2021

WYZ103>106-109>117-091015-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
413 AM MDT Tue Jun 8 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Elevated to critical humidities and winds are forecast west of the
Laramie Range this afternoon and early evening. Fuels are not
supportive of rapid fire growth.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Elevated to critical humidities and winds will continue through
the weekend. Fuels may dry out enough to pose a rapid fire growth
threat later this week and weekend. Continue to monitor the latest
fire weather forecasts.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
091015-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
413 AM MDT Tue Jun 8 2021

This hazardous weather outlook is for the western Nebraska
Panhandle...east central Wyoming and portions of southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Widely scattered strong to severe thunderstorms capable of
producing large hail and wind gusts in excess of 60 mph will
develop late this afternoon along and east of the Interstate 25
corridor and linger through the late evening.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Widely scattered strong to severe thunderstorms capable of
producing large hail and wind gusts in excess of 60 mph will
be possible late Thursday afternoon and evening over east central
Wyoming and the northern Nebraska Panhandle.

.Spotter information statement...

Spotter activation may be required between 4 PM and 10 PM, mainly
east of Interstate 25.

MAJ

In the hours before

Special weather statement, Jun 8, 9:33 PM MDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
933 PM MDT Tue Jun 8 2021

WYZ102-090430-
Niobrara County WY-
933 PM MDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NIOBRARA COUNTY
UNTIL 1030 PM MDT...

At 933 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Redbird, or 23 miles northeast of Lusk, moving
northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central
Niobrara County.

LAT...LON 4301 10405 4298 10429 4314 10436 4343 10406
TIME...MOT...LOC 0333Z 242DEG 15KT 4306 10425

Rubin
Special weather statement, Jun 8, 9:45 PM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
945 PM MDT Tue Jun 8 2021

NEZ020-021-054-055-090430-
Kimball NE-Cheyenne NE-Morrill NE-Banner NE-
945 PM MDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE...KIMBALL...
SOUTHWESTERN MORRILL AND SOUTHEASTERN BANNER COUNTIES UNTIL 1030 PM
MDT...

At 945 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wildcat Hills State Recreation Area to 12
miles southeast of Harrisburg to near Kimball to near Panorama Point.
Movement was east at 30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Kimball, Potter, Dix, Oliver Campground, Oliver Reservoir, Kimball
Airport, Court House And Jail Rocks, Panorama Point, Redington,
Harrisburg and Bushnell.

This includes Interstate 80 in Nebraska between mile markers 1 and
50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4125 10404 4159 10369 4164 10306 4100 10313
      4100 10403
TIME...MOT...LOC 0345Z 289DEG 26KT 4165 10362 4144 10355 4121 10361
4108 10397

Hammer
Local storm report, Jun 8, 10:12 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 PM MDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     FLOOD            1 W CHEYENNE            41.15N 104.81W
06/08/2021                   LARAMIE            WY   NWS EMPLOYEE

            2 INCHES OF STANDING WATER.

&&

AW
Local storm report, Jun 8, 10:31 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 PM MDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     HAIL             PINE BLUFFS             41.18N 104.07W
06/08/2021  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

AW
Local storm report, Jun 8, 11:03 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1103 PM MDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND GST     6 S ALBIN               41.33N 104.11W
06/08/2021  M56 MPH          LARAMIE            WY   ASOS

            UR343.

&&

AW
Special weather statement, Jun 8, 11:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1149 PM MDT Tue Jun 8 2021

NEZ054-055-090615-
Kimball NE-Cheyenne NE-
1149 PM MDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE AND
SOUTHEASTERN KIMBALL COUNTIES UNTIL 1215 AM MDT...

At 1148 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Dix, or 12 miles southeast of Kimball, moving
northeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Sidney, Potter, Dix, Gurley, Colton, Brownson, Lorenzo and Sidney
Airport.

This includes Interstate 80 in Nebraska between mile markers 26 and
65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4106 10366 4133 10350 4133 10285 4100 10285
      4100 10341
TIME...MOT...LOC 0548Z 206DEG 7KT 4111 10348

Brothers

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:14 PM MDTSpecial Weather StatementCYSLaramie31 min
Jun 8, 6:45 PM MDTSevere Thunderstorm WarningCYSLaramie45 min
Jun 8, 7:27 PM MDTSevere Thunderstorm WarningCYSLaramie48 min
Jun 8, 7:30 PM MDTFlash Flood WarningCYSLaramie3 hr
Jun 8, 8:21 PM MDTSpecial Weather StatementCYSNiobrara54 min
Jun 8, 8:29 PM MDTSpecial Weather StatementCYSLaramie46 min
Jun 8, 8:35 PM MDTSevere Thunderstorm WarningCYSNiobrara55 min
Jun 8, 8:36 PM MDTSpecial Weather StatementCYSLaramie39 min
Jun 8, 9:03 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie42 min
Jun 8, 9:08 PM MDTSevere Thunderstorm WarningCYSLaramie52 min
Jun 8, 9:33 PM MDTSpecial Weather StatementCYSNiobrara57 min
Jun 8, 10:20 PM MDTAreal Flood AdvisoryCYSLaramie3 hr
Jun 8, 10:26 PM MDTSevere Thunderstorm WarningCYSLaramie49 min
Jun 8, 11:15 PM MDTSevere Thunderstorm WarningCYSLaramie45 min
Jun 9, 2:11 PM MDTHigh Wind WatchCYSAlbany, Converse, Goshen, Laramie, Niobrara, Platte12 hr
Jun 9, 2:11 PM MDTHigh Wind WarningCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more39 hr
Jun 8, 9:45 PM MDTSpecial Weather StatementCYSBanner, Kimball45 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.